MAUDE Adverse Event Report: VARIAN MEDICAL SYSTEMS INTELLIBLATE XIMITRY PROBE ASSEMBLY, 13G X 15CM; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

VARIAN MEDICAL SYSTEMS INTELLIBLATE XIMITRY PROBE ASSEMBLY, 13G X 15CM; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Model Number IB-XPA-1315
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Hematoma (1884); Liver Damage/Dysfunction (1954)
Date of Event 01/29/2026
Type of Reportable Event Serious Injury
Event or Problem Description
On 26 feb 2026, a physician communicated to a varian medical science liaison (msl) that an adverse event occurred during a microwave ablation performed on (b)(6) 2026.The physician reviewed post-ablation images that were taken based on the patient presenting with extremely high liver values (patient¿s liver values have now returned to normal).The images revealed complete infarction of liver segments 3 and 4.The pre-ablation imaging reviewed by the physician showed that the lesion to be ablated was close to the portal vein.The lesion was ~2.5 cm and he chose a 3.8 by 3.8 ablation zone for 8 min @ 60w.As communicated to the msl, the physician wasn¿t concerned about ablating the portal vein; rather, the clinician¿s concern was a potential heat sink effect and diminished overall ablation margins.
 
Additional Manufacturer Narrative
The reported event involved a microwave ablation procedure in which an intelliblate ximitry probe assembly (b)(6) (13g x 15cm) was used to treat a patient with stage four metastatic colorectal cancer.Following completion of the procedure, post ablation imaging was reviewed after the patient was noted to have elevated liver values.The patient¿s liver values subsequently returned to normal.Our investigation determined that the microwave probe functioned as intended, and no device malfunction was identified.The device was not returned for evaluation.A review of manufacturing and product records did not reveal any defects or nonconformities that could have contributed to the reported event.This event is not indicative of a device performance issue, and no corrective or preventive actions are warranted at this time.
 
Event or Problem Description
See completed mw-2026-00009, mfr report number 3008262715-2026-00006.
 
Additional Manufacturer Narrative
H6- clinical code was incorrectly submitted as 1884 - hematoma.This was corrected to 1954 - liver damage/ dysfunction.This correction does not result in changes to the event description, device evaluation, or reportability determination.No additional changes have been made.

Brand Name
INTELLIBLATE XIMITRY PROBE ASSEMBLY, 13G X 15CM
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
VARIAN MEDICAL SYSTEMS
9825 spectrum dr. bldg 2
austin TX 78717
Manufacturer Contact
nia van baalen
9825 spectrum dr. bldg 2
austin, TX 78717
6504246833
MDR Report Key24621355
Report Number3008262715-2026-00006
Device Sequence Number21416008
Product Code NEY
UDI-Device Identifier00810563022292
UDI-Public(01)00810563022292(11)251027(17)270427(10)32316
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIB-XPA-1315
Device Lot Number32316
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2026
Supplement Date Received by Manufacturer02/26/2026
Initial Report FDA Received Date03/17/2026
Supplement Report FDA Received Date04/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown